Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Small child, persistent cough, nasal discharge, fever, post nasal drip. Taking benedryl, mucinex. Cure?

My 3 year old has been taking Cefdinir for 4 days due to a persistent cough . Last week he presented with runny nose , fever....same RSV picture that my 1 year old had. My pedi put him on antibiotics due to the persistent cough. His cough is not any better, if not worse and he is still spiking temps anywhere between 101.5 and 104. Today when I was giving him his medicine he complained his mouth hurt. I looked in his mouth, he does not have any sores. What could that be, besides a child who doesn t want to take anymore medicine. Oh, I finally broke down and gave him some Benedryl and Mucinex, I think his coughing is from post nasal drip . Any thoughts?
Asked On : Thu, 22 Nov 2012
Answers:  1 Views:  155
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Pediatrician 's  Response

Thank you for your query.

Viral upper respiratory tract infection take their own time to get controlled and I can understand your frustation and the child's repulsion to medicines. You did the right thing by adding Benedryl and Mucinex which shall help control the cough and the secretions. Continue giving him the medicines three times a day and if possible steam inhalation to liquify the secretions.

By mouth hurt are you suggesting that you son is complaining of pain in the back of the mouth (throat). This is very common in upper respiratory tract infection. If the pain is somewhere else then I suggest that a re-examination by the doctor will be in order.

Since an antibiotic is already being given you should wait for another day or two before considering to change the antibiotic.

I hope I have answered your query to your satisfaction.

Wishing your son a speedy recovery.


Answered: Sat, 24 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor